Flash Flood, Vigo
- When
- January 18, 6:28 AM EST to 11:00 AM EST
- Where
- Vigo County, Prairieton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.367, -87.483
A levee failed along the Wabash River.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 18, 4:20 AM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 AM EST TUE JAN 18 2005 .DISCUSSION... FORECAST FOCUS ON SNOW EVENTS THIS WEEK. HIGH PRESSURE CENTERED OVER ILLINOIS EARLY MORNING WITH TEMPS NEAR ZERO. WILL GO WITH SLIGHT BLEND OF MODELS BUT LEAN A BIT TOWARD GFS FOR FIRST CLIPPER SYSTEM TONIGHT. PER HPC DISCUSSIONS...MODELS TRENDING BIT DEEPER AND TAD FASTER AND FURTHER SOUTH THAN PREVIOUS RUNS. THOUGH GFS SLIGHTLY HIGH AND BROADLY SWATHED WITH ITS QPF...IT HANDLED LAST WEEKEND SNOW SYSTEM BEST AND BELIEVE IT WILL AGAIN. SNOW SHOULD ALSO BE DRY WITH BETTER THAN 10 TO 1 WATER RATIO SO DESPITE LACK OF GULF MOISTURE...GOOD ISENTROPIC LIFT AND JET DYNAMICS DEVELOPING SHOULD YIELD 1 TO 3 INCH SNOW SWATH ACROSS NE THIRD OF OUR FCST AREA WITH AMOUNTS AN INCH OR LESS ELSEWHERE. THICKNESS VALUES RISING TODAY THEN STEADY TONIGHT WITH CLIPPERS APPROACH AND ARCTIC AIR RETREAT TO THE EAST. MORE SEASONAL TEMPS APPEAR IN ORDER FOR REMAINDER OF FCST. ALL MODELS BRING SECOND CLIPPER BY DAYBREAK THURSDAY. DIFFERENCES ON SNOW AMOUNTS STILL LEAD TO SOMEWHAT LOW CONFIDENCE SO WILL HOLD POPS TO CHANCE THURSDAY AND ALLOW NEXT RUN TO CONTINUE TREND. GIVEN THE APPEARANCE OF THIS SYSTEM...NO REASON IT SHOULDNT LAY A LIGHT SNOW SWATH DOWN LIKE TONIGHTS. AND YET ANOTHER EVEN MORE SIGNIFICANT SYSTEM POSSIBLE FOR THE WEEKEND. DUE TO MULTIPLE MODEL RUNS KEYING ON THIS...HAVE RAISED WEEKEND POPS EVEN HIGHER BUT KEEP THEM IN CHANCE CATEGORY FOR NOW. AS FOR EARLY POPS...LEANED TO GFS FIRST SEVERAL PERIODS AS ETA NUMBERS DID NOT REFLECT SYSTEM ARRIVING TONIGHT. FOR TEMPS...A MIX OF MOS GUIDANCES APPEARED REASONABLE AND WERE FOLLOWED. ADDITONAL LEVEE FAILURES REMAINED A POSSIBLITY IN SULLIVAN COUNTY SO FLOOD WATCHES WILL CONTINUE UNTIL EXPIRATION. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 12Z FOR SULLIVAN COUNTY. && DRT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 519 AM EST TUE JAN 18 2005 INZ021-028>031-035>049-051>057-060>065-067>072-191118- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 519 AM EST TUE JAN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT VERY COLD TEMPERATURES WILL BE HAZARDOUS EARLY THIS MORNING. A WEATHER SYSTEM WILL PRODUCE A 1 TO 3 INCH SWATH OF SNOW ACROSS CENTRAL INDIANA BEGINNING TOWARDS MIDNIGHT. THE HIGHEST SNOW AMOUNTS WILL BE FROM LAFAYETTE EAST TOWARDS ANDERSON AND MUNCIE. LIGHTEST AMOUNTS WILL BE IN THE SOUTHWEST NEAR VINCENNES. ROADS CURRENTLY CLEAN WILL BECOME SNOW COVERED AND SLIPPERY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A SECOND WEATHER SYSTEM MAY BRING ANOTHER INCH OF SNOW THURSDAY. YET ANOTHER WEATHER SYSTEM WILL ARRIVE LATE FRIDAY AND LAST INTO EARLY SUNDAY. THIS SYSTEM MAY PRODUCE MORE SIGNIFICANT SNOWS THAN THE STORM TONIGHT. STAY UP TO DATE WITH THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS WEDNESDAY MORNING. DRT
The Indianapolis radar (KIND), 110 km away, was scanning. The volume nearest the first event began at 11:29 UTC.
1 flash flood. Local standard time, as filed.
A levee failed along the Wabash River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434421.